Alert archive / Pennsylvania / Winter Storm Watches in 2021

Winter Storm Watch 7, NWS State College, PA

February 16, 202128 counties in Pennsylvania

NWS State College, PA issued this winter storm watch at Feb 16, 2021, 3:35 PM EST for 28 counties in Pennsylvania. It took effect at Feb 18, 2021, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2021, 3:35 PM EST (20:35 UTC)
In effect from
Feb 18, 2021, 1:00 AM EST
Expired
Feb 17, 2021, 2:39 PM EST
In force
Issued by
NWS State College, PA
All 28 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 65 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WWUS41 KCTP 162035
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
335 PM EST Tue Feb 16 2021

PAZ024-025-033-034-170845-
/O.NEW.KCTP.WS.A.0007.210218T0500Z-210219T1200Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Johnstown, Altoona, Somerset, and Bedford
335 PM EST Tue Feb 16 2021

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of 5 to 8 inches and ice accumulations of a 
  light glaze possible.

* WHERE...Cambria, Blair, Somerset and Bedford Counties.

* WHEN...From late Wednesday night through Friday morning.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...A wintry mix of sleet and freezing rain
  during the day Thursday could result in reduced snow amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ017>019-026>028-035-036-049>053-056>059-063-064-170845-
/O.NEW.KCTP.WS.A.0007.210218T0800Z-210219T1800Z/
Clearfield-Northern Centre-Southern Centre-Huntingdon-Mifflin-
Juniata-Fulton-Franklin-Union-Snyder-Montour-Northumberland-
Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-
Including the cities of DuBois, Clearfield, Philipsburg, 
State College, Huntingdon, Mount Union, Lewistown, Mifflintown, 
McConnellsburg, Chambersburg, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, and Gettysburg
335 PM EST Tue Feb 16 2021

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of 5 to 8 inches and ice accumulations of a 
  light glaze possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...From late Wednesday night through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...A period of heavy snow is possible Thursday
  morning into the afternoon, especially in south-central 
  Pennsylvania.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ065-066-170845-
/O.NEW.KCTP.WS.A.0007.210218T0800Z-210219T1800Z/
York-Lancaster-
Including the cities of York and Lancaster
335 PM EST Tue Feb 16 2021

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of 5 to 7 inches and ice accumulations of up to 
  one tenth of an inch possible.

* WHERE...York and Lancaster Counties.

* WHEN...From late Wednesday night through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...A wintry mix of sleet and freezing rain may
  result in lower snow amounts and higher ice/sleet accumulations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ012-037-041-042-045-046-170845-
/O.NEW.KCTP.WS.A.0007.210218T0900Z-210219T1800Z/
Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
Including the cities of Renovo, Mansfield, Wellsboro, Trout Run, 
Laporte, Lock Haven, and Williamsport
335 PM EST Tue Feb 16 2021

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 7 
  inches possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...From late Wednesday night through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Predominant precipitation type should be
  snow throughout a majority of the event.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$
2 follow-up statements
882 
WWUS41 KCTP 170754
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
254 AM EST Wed Feb 17 2021

PAZ024>026-033>035-172315-
/O.EXT.KCTP.WS.A.0007.210218T0600Z-210219T1500Z/
Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton-
Including the cities of Johnstown, Altoona, Huntingdon, 
Mount Union, Somerset, Bedford, and McConnellsburg
254 AM EST Wed Feb 17 2021

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 
  inches possible.

* WHERE...Portions of south central Pennsylvania.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the Thursday morning and evening 
  commute.

* ADDITIONAL DETAILS...Snowfall rates of 1 inch per hour are 
  possible Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ012-017>019-037-041-042-045-046-172315-
/O.EXT.KCTP.WS.A.0007.210218T0900Z-210219T1500Z/
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
Including the cities of Renovo, DuBois, Clearfield, Philipsburg, 
State College, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, and Williamsport
254 AM EST Wed Feb 17 2021

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the Thursday morning and evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ027-028-036-049>053-056>059-063>066-172315-
/O.EXT.KCTP.WS.A.0007.210218T0900Z-210219T1500Z/
Mifflin-Juniata-Franklin-Union-Snyder-Montour-Northumberland-
Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of Lewistown, Mifflintown, Chambersburg, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
254 AM EST Wed Feb 17 2021

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 
  inches possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the Thursday morning and evening 
  commute.

* ADDITIONAL DETAILS...Snowfall rates of 1 inch per hour are
  possible Thursday morning. The risk of a wintry mix Thursday 
  night has been reduced and shifted farther to the southeast 
  toward I-95. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$
MS/MC
503 
WWUS41 KCTP 171939
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
239 PM EST Wed Feb 17 2021

PAZ036-056>059-063>066-181245-
/O.UPG.KCTP.WS.A.0007.210218T0900Z-210219T1500Z/
/O.NEW.KCTP.WS.W.0005.210218T0600Z-210219T1500Z/
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
Including the cities of Chambersburg, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
239 PM EST Wed Feb 17 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 10 AM EST
FRIDAY...

* WHAT...Heavy snow expected along with a light glaze of ice.
  Total snow accumulations of 6 to 9 inches and ice accumulations
  of a light glaze.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 1 AM Thursday to 10 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...A period of sleet mixed with freezing rain
  is possible late Thursday afternoon which may produce a light
  glaze of ice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ035-181245-
/O.UPG.KCTP.WS.A.0007.210218T0600Z-210219T1500Z/
/O.NEW.KCTP.WS.W.0005.210218T0600Z-210219T1500Z/
Fulton-
Including the city of McConnellsburg
239 PM EST Wed Feb 17 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 10 AM EST
FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 7 to 9 
  inches.

* WHERE...Fulton County.

* WHEN...From 1 AM Thursday to 10 AM EST Friday.

* IMPACTS...Travel could be difficult. The hazardous conditions 
  could impact the morning or evening commute.

* ADDITIONAL DETAILS...The snow may mix with sleet and freezing
  rain for a time late Thursday afternoon and evening, producing a
  light glaze of ice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ024>026-033-034-181245-
/O.UPG.KCTP.WS.A.0007.210218T0600Z-210219T1500Z/
/O.NEW.KCTP.WW.Y.0015.210218T0600Z-210219T1500Z/
Cambria-Blair-Huntingdon-Somerset-Bedford-
Including the cities of Johnstown, Altoona, Huntingdon, 
Mount Union, Somerset, and Bedford
239 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 10 AM
EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Cambria, Blair, Huntingdon, Somerset and Bedford 
  Counties.

* WHEN...From 1 AM Thursday to 10 AM EST Friday.

* IMPACTS...Hazardous conditions could impact the morning or 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ012-017>019-027-028-037-041-042-045-046-049>053-181245-
/O.UPG.KCTP.WS.A.0007.210218T0900Z-210219T1500Z/
/O.NEW.KCTP.WW.Y.0015.210218T0600Z-210219T1500Z/
Northern Clinton-Clearfield-Northern Centre-Southern Centre-
Mifflin-Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Including the cities of Renovo, DuBois, Clearfield, Philipsburg, 
State College, Lewistown, Mifflintown, Mansfield, Wellsboro, 
Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, 
Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick
239 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 10 AM
EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 1 AM Thursday to 10 AM EST Friday.

* IMPACTS...Hazardous conditions could impact the morning or 
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 3:07 PM EST, 28 minutes earlier.

Area forecast discussion, Feb 16, 3:07 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service State College PA
307 PM EST Tue Feb 16 2021

.SYNOPSIS...
A coastal storm will will bring another round of wintry weather
to Central PA Wed night into Thurs night. High pressure then
moves in to keep it mainly fair for the weekend. An Alberta
Clipper system early next week could make another brief round
of snow.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Radar returns expanding and snow has been sideways here at the
office recently. The intensity is low, but the wind makes it
feel uncomfortable. The vort max rolling overhead right now will
move to the east and decrease the coverage and intensity of the
SHSN shortly, but -SHSN will linger for at least the first half
of the night over the wrn mtns in the upslope flow. Any accums
should be less than an inch. The wind will only slowly
diminish. Temps just starting to fall in the SE, but have been
falling over the rest of the area already. Expect mins in the
single digits up north and upper teens SE. The SE will stay
milder due to the downslope flow, despite lesser amounts of
cloud there vs the northern/western towns. Wind chills will be
down to -5F to +10F for the second half of the night.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A partly to mostly sunny day is on tap after a cold/blustery
start Wed. Wind lightens up as the sfc ridge floats overhead
during the middle of the day. The lower clouds should further
decrease in the morning, but high clouds will start to invade
from the S at the same time. They probably won't be thick enough
to call it just cloudy until after sunset. Maxes will be mainly
in the 20s thanks to the dimming of the sun and 8H temps
only -10C S to -16C N in the morning only rising to -6C S
to -15C N by mid- aftn.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
3:00pm update for the Thurs/Fri storm:
Models are shifting the track of the low pressure more south and
towards the coast than past runs. From this, the axis of
heaviest QPF in theory will shift southeast. We ever so slightly
bumped down totals in the NW and bumped up totals in the
southeast following the recent trend in a more southerly Miller
A type track. This would favor more snow in our South/Southeast
counties, but there is still time for the track to shift around.
Models have been trending colder as well, but based on how the
models initially showed this past storm colder and it ended up
be very warm, I'm skeptical that this will be an all snow event.
Soundings show a warm nose poking up into the Lower Susquehanna
Thursday night, so included the chance of freezing rain and
sleet for overnight TThursday. Again some uncertainty exists in
how far north and west this wintry mix will go, but if the cold
trend stays the mix may be confined to just our southeast
counties. Confidence is increasing in an impactful winter storm
occurring before sunrise Thursday and continuing until Friday
morning, with lingering light snow showers in the mountains
Friday afternoon.

Prev...
A shortwave trough originating in the
southwestern US will round the base of a deep, longwave trough
and provide broad vertical ascent to develop an East Coast
cyclone Thu into early Fri. Models still differ on how the storm
will impact central PA, particularly on how far north and west
heavy precip will get.

A blend of the guidance shows QPF ranging from 0.5 in
the northwest to 0.75-1.00 in the southeast. Much of this looks
to fall in the form of snow, given the aforementioned cold air
damming. A west-east oriented band of fgen forcing showing up in
some of the guidance suggests a northward propagating band of
moderate to heavy snow is possible shortly after the onset of
precip during the day Thu, but it is too early to say with
confidence if this will happen. For now, went with a general
10:1 ratio of snow to QPF for most of the area, and a bit lower
in the SE where the column is warmer and there is more potential
for mixing. This translates to a general 5 to 8 inches inches
of snow for a large swath of central PA, 3 to 6 inches in the NW
where QPF is limited, and 3 to 6 inches in the SE where temps
will be warmer. Most of the snow will fall between late Wed
night and late Thu night.

Behind the departing storm system, we'll see colder air move in
for the weekend, with wind chills bottoming out in the low
single digits Sat and Sun mornings. There is some potential for
lake effect/upslope snow Fri into early Sat, but it should be
noted that the lakes have cooled off significantly and lake Erie
is now largely ice covered. This will limit the extent and
intensity of lake effect snow.

Ridging will develop over the eastern half of the CONUS during
the latter half of the weekend, allowing temperatures to
moderate into the early part of next week. Nevertheless, the
pattern does look to remain relatively active with a few weaker
cold fronts pushing through the area next week.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Steady precip has pushed out of the area, leaving behind low
clouds and reduced vsbys in BR. A band of showers associated
with a cold front will move from west to east across the area
this morning. This will cause winds to shift to westerly and
become gusty for this afternoon. Conditions should improve to
VFR in downsloping westerly winds across the Susq valley this
afternoon, while generally staying VFR elsewhere.

Wednesday looks like the one day of VFR conditions and some
sun, one of the few this month.

Outlook...

Wed...Morning IFR possible in the NW, otherwise VFR

Thu-Fri...Restrictions likely. Wintry mix, may change to
rain SE.

Sat...Mainly dry.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo/Steinbugl
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Colbert/Wagner
AVIATION...Martin/Colbert
Hazardous weather outlook, Feb 16, 6:12 AM EST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
612 AM EST Tue Feb 16 2021

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-171115-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
612 AM EST Tue Feb 16 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heavy snow and a wintry mix are possible Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MS

In the hours before

Local storm report, Feb 16, 9:53 AM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
953 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    STATE COLLEGE           40.80N 77.87W
02/16/2021  M0.30 INCH       CENTRE             PA   CO-OP OBSERVER

&&
Local storm report, Feb 16, 10:16 AM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1016 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FREEZING RAIN    MEYERSDALE              39.82N 79.02W
02/16/2021  M0.25 INCH       SOMERSET           PA   AMATEUR RADIO

&&
Local storm report, Feb 16, 10:18 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1018 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     FREEZING RAIN    GRAY                    40.13N 79.09W
02/16/2021  E0.20 INCH       SOMERSET           PA   AMATEUR RADIO

&&
Local storm report, Feb 16, 10:23 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1023 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FREEZING RAIN    SOMERSET TOWNSHIP       40.02N 79.07W
02/16/2021  M0.20 INCH       SOMERSET           PA   AMATEUR RADIO

&&
Local storm report, Feb 16, 10:57 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1057 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FREEZING RAIN    GRAY                    40.13N 79.09W
02/16/2021  E0.20 INCH       SOMERSET           PA   AMATEUR RADIO

            CORRECTS PREVIOUS FREEZING RAIN REPORT FROM
            GRAY.

&&
Local storm report, Feb 16, 1:48 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
148 PM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FREEZING RAIN    SPRING MILLS            40.86N 77.57W
02/16/2021  M0.25 INCH       CENTRE             PA   NWS EMPLOYEE

&&

Nearby

Winter Storm Watches in Pennsylvania, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.